Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 5, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 5, 2021, 3:03 PM EDT for Osceola County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 3:03 PM EDT (19:03 UTC)
Expired
Jul 5, 2021, 3:30 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS82 KMLB 051903
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
303 PM EDT Mon Jul 5 2021
 
FLZ053-051930-
Osceola FL-
303 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 330
PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Lake Kissimmee, moving north at 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Osceola
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2798 8111 2797 8129 2820 8140 2822 8116
TIME...MOT...LOC 1903Z 166DEG 8KT 2804 8121 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:11 AM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 10:11 AM EDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1011 AM EDT Mon Jul 5 2021

.UPDATE...
A fairly broad deck of low to mid level clouds across much of
north Florida extending southward into Osceola county this
morning. Light showers early this morning across Volusia county
has moved offshore. Scattered showers with embedded lightning
storms are currently streaming across the Atlantic from the south.
Light and variable wind this morning will gradually shift east to
southeast by mid to late morning, bringing in much higher
moisture from the Caribbean and the outer periphery of Tropical
Storm Elsa. Forecast is on track, with only a few minor
adjustments to morning precipitation. Scattered to numerous
showers and lightning storms, developing initially across southern
counties (Martin, St Lucie, Okeechobee) later this morning and
expanding northward across the entire forecast area by the
afternoon. Coverage will steadily increase through the day,
starting from the south and spreading northward. Highest rain
chances (above 70 percent) for today will be across the Treasure
Coast and Lake Okeechobee towards southern Brevard and Osceola
counties, and 40-50 percent over Volusia county. Shower and storms
will linger into the overnight hours. Afternoon high temperatures
will reach in the upper 80s at the coast to lower 90s inland,
with lows in the mid to upper 70s overnight.

Tue-Wed... (Previous Discussion) TS Elsa will be off of the
southwest FL coast early Tue morning and is forecast to remain on
a northerly track during the day and may be located off of the
Tampa coast near 8PM/00Z Tue evening. It continues on a north to
north- northeast track Tue night, then more NERLY during the day
across north FL on Wed and over South Carolina Wed night. PWAT
values will remain well in excess of 2 inches during this period.
Conditions should deteriorate from north to south on Tue, and from
the morning into the afternoon, as rainbands from the outer
periphery of Elsa advance northward across east central FL. Gusty
squalls will include brief wind gusts of 40- 55 mph, torrential
downpours, and the potential for a few tornadoes. Minor, nuisance
flooding will be possible, especially across areas that have seen
ample rainfall lately or where rainbands "train" over the same
areas. This trend continues Tue night with PoPs generally 50-70pct
Tue-Tue night. Winds will be breezy-windy/gusty Tue-Tue night
across the area. High temperatures should still realize in the 80s
both days with overnight lows in the L-M70s with conditions very
humid. &&

.AVIATION...
VFR conditions outside of convection through the TAF period.
Brief periods of MVFR/IFR conditions in convection. Light and
variable winds this morning will become easterly and then
southeasterly for KMLB southward. Rain and lightning storm
coverage will increase through the day today, starting across the
south and expanding northward. VCSH/VCTS across all terminals by
this afternoon, with VCSH across the south starting at 15Z. Have
maintained TEMPO groups at all sites, which will likely need
expansion beyond 00Z due to lingering activity anticipated thru
midnight, especially south of KMCO. Outer rainbands from Tropical
Storm Elsa expected to arrive later today and tonight, with gusty
winds and MVFR/IFR conditions.

&&

.MARINE...
Scattered showers with embedded lightning storms streaming across
the Atlantic this morning. Rain and lightning storm coverage is
expected to increase through the day, starting across the south
and expanding northward. A deck of low to mid level clouds across
the north, mainly from Cape Canaveral northward, with scattered
low to mid level clouds across the south. Current buoy 41009
observations show seas are 2 ft with light winds. Winds will shift
east to southeast by late morning, steadily increasing to 10-15
knots by the afternoon. Seas will generally be 2-3 ft.

Tue-Fri...(Previous Discussion) TS Elsa, just off of the SW FL
coast early in the period, is forecast track northward over the
far eastern Gulf during the day on Tue, across north-central/north
FL Tue night and Wed, then further north/northeast away from the
area Wed night. SE/SSE winds Tue-Tue night, southerly Wed-Wed
night and a bit of wavering SSW-SSE thru much of the remainder of
the extended. Strongest wind speeds (15-22kt) with frequent higher
gusts anticipated Tue afternoon into Wed before a gradual
relaxing late Wed overnight into Fri as low- level ridging slowly
builds back into the area with a weaker pressure gradient. We
could see locally stronger winds over a portion of the Volusia
near shore waters with closest approach of the tropical cyclone
late overnight Tue into early Wed.

Fast-moving rainbands will develop over the local coastal waters
during the day on Tue and continue Tue night and into at least early
Wed. Threats from squalls include torrential downpours, gusty winds
of 35-50kts, and waterspouts. Initial 2-3 ft seas will build in
upwards of 4-5 ft as winds increase and in association with closest
approach of Elsa. Winds/seas will be locally higher invof fast-
moving squalls.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  74  87  74 /  50  60  70  60
MCO  91  73  87  74 /  70  60  70  60
MLB  87  75  87  77 /  70  70  70  60
VRB  87  76  88  75 /  70  70  70  50
LEE  90  73  87  74 /  60  60  70  60
SFB  90  73  88  75 /  60  60  70  60
ORL  90  74  88  75 /  70  60  70  60
FPR  88  75  88  75 /  80  70  70  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Northern Lake-Southern Lake.

AM...None.
&&

Watson/Combs/Rodriguez/Haley
Hazardous weather outlook, Jul 5, 5:12 AM EDT, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
512 AM EDT Mon Jul 5 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
512 AM EDT Mon Jul 5 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture ahead of approaching Tropical Storm Elsa will
lead to scattered to numerous showers and lightning storms today.
Shifting winds will lead to storm motion towards the north and
northeast around 20 mph. Highest coverage is expected across the
Treasure Coast towards Lake Okeechobee and north into Brevard and
Osceola counties, although storms are anticipated area wide by the
afternoon. Gusty winds up to 50 mph, lightning strikes and heavy
downpours are expected.

.FLOOD IMPACT...
Higher coverage of showers and storms again this afternoon will
lead to heavy downpours that could produce minor flooding across
urban and low lying areas. Rainfall totals of 1 to 3 inches are
possible in strongest activity today and this evening.

.RIP CURRENT IMPACT...
A moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches today. Remember to swim only
within sight of a lifeguard and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong thunderstorms today and this evening will be capable of
producing gusty winds of 35 knots or greater across the Atlantic
and intracoastal waters as well as inland lakes. Activity is
expected areawide, with a focus for areas south of Orlando and
Cape Canaveral. Storm motion will be towards the north. Mariners
should seek safe harbor when storms threaten.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Tropical Storm Elsa is expected to impact east central Florida
beginning early Tuesday. For detailed information related to
threats and impacts, please refer to the Hurricane Local Statement
from NWS Melbourne.

Later this week after the exit of Elsa to the northeast, scattered
to numerous showers and lightning storms will return during the
afternoon hours, along with at least a moderate risk of dangerous
rip currents at the coast.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Smith

In the hours before

Special weather statement, Jul 5, 2:45 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
245 PM EDT Mon Jul 5 2021

FLZ058-051915-
Okeechobee FL-
245 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE COUNTY
UNTIL 315 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2739 8103 2760 8106 2763 8081 2757 8078
      2756 8078 2756 8077 2754 8075 2742 8070
TIME...MOT...LOC 1844Z 128DEG 11KT 2750 8085

Combs
Special weather statement, Jul 5, 3:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
303 PM EDT Mon Jul 5 2021

FLZ053-051930-
Osceola FL-
303 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 330
PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Lake Kissimmee, moving north at 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Osceola
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2798 8111 2797 8129 2820 8140 2822 8116
TIME...MOT...LOC 1903Z 166DEG 8KT 2804 8121

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:50 AM EDTTropical Storm WatchMLBLake54 hr
Jul 5, 2:45 PM EDTSpecial Weather StatementMLBOkeechobee30 min
Jul 5, 3:31 PM EDTSpecial Weather StatementMLBOsceola29 min
Jul 5, 3:49 PM EDTSpecial Weather StatementMLBOsceola26 min
Jul 5, 4:59 PM EDTSpecial Weather StatementMLBOrange31 min
Jul 5, 5:15 PM EDTSpecial Marine WarningMLB90 min
Jul 5, 5:21 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Jul 5, 5:28 PM EDTSpecial Weather StatementMLBOrange32 min
Jul 5, 6:09 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie66 min
Jul 5, 6:28 PM EDTSpecial Marine WarningMLB62 min
Jul 5, 6:56 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Osceola64 min
Jul 5, 7:24 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.